Venous Flare Reactions: A Case Report of Reactions Following Etoposide Infusion.
Clinical journal of oncology nursing
DLBCL; chemotherapy; etoposide; extravasation; venous flare reaction
Venous flare reaction, a localized allergic response associated with the administration of an irritant, is one of the most common chemotherapy infusion-related reactions. Etoposide, a drug commonly used in patients with lung cancer, has been reported to be an irritant with vesicant properties depending on the volume administered. This article presents the case of a patient who has a venous flare reaction immediately following the administration of etoposide for the treatment of diffuse large B-cell lymphoma. Managing such complications is crucial to maintaining patient safety. Proper training and education should be incorporated into nursing practice when identifying, preventing, and managing such reactions.
Mini Gill, Jaya; Frost, Janice; Park, Rachelle; and Saria, Marlon G, "Venous Flare Reactions: A Case Report of Reactions Following Etoposide Infusion." (2018). Articles, Abstracts, and Reports. 971.